Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 259, NWS Sioux Falls, SD

August 28, 20114 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 28, 2011, 7:37 AM CDT for 4 counties in South Dakota. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 7:37 AM CDT (12:37 UTC)
Expired
Aug 28, 2011, 8:15 AM CDT
In force
38 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Bon Homme County, SD, Charles Mix County, SD, Douglas County, SD, Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 8:05 AM CDTHAIL 0.881 Ne Avon, SD
Aug 28, 8:08 AM CDTHAIL 13 E Avon, SD
Aug 28, 8:20 AM CDTHAIL 0.55 Wsw Tyndall, SDVERY HEAVY RAIN.
Aug 28, 8:25 AM CDTHAIL 1.254 Ssw Tyndall, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 0.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS53 KFSD 281237
SVRFSD
SDC009-023-043-067-281315-
/O.NEW.KFSD.SV.W.0259.110828T1237Z-110828T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 AM CDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
  EAST CENTRAL CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHEASTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  SOUTHWESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 815 AM CDT

* AT 737 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ARMOUR...OR 14 MILES NORTHEAST OF LAKE ANDES...AND
  MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAGNER AROUND 745 AM CDT...
  DANTE AROUND 750 AM CDT...
  TRIPP AROUND 755 AM CDT...
  AVON AROUND 800 AM CDT...
  TYNDALL AND SCOTLAND AROUND 810 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4285 9792 4319 9854 4344 9832 4315 9764
      4314 9764
TIME...MOT...LOC 1237Z 302DEG 35KT 4325 9826
WIND...HAIL 60MPH 1.50IN

$$

MJF
1 follow-up statement
216 
WWUS53 KFSD 281307
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 AM CDT SUN AUG 28 2011

SDC043-281317-
/O.CAN.KFSD.SV.W.0259.000000T0000Z-110828T1315Z/
DOUGLAS SD-
807 AM CDT SUN AUG 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4285 9792 4308 9830 4321 9814 4320 9811
      4323 9811 4326 9807 4315 9764 4314 9764
TIME...MOT...LOC 1307Z 303DEG 35KT 4305 9805

$$

SDC009-023-067-281315-
/O.CON.KFSD.SV.W.0259.000000T0000Z-110828T1315Z/
HUTCHINSON SD-CHARLES MIX SD-BON HOMME SD-
807 AM CDT SUN AUG 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
EAST CENTRAL CHARLES MIX AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL
815 AM CDT...

AT 807 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING HALF 
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
STORM WAS LOCATED NEAR AVON...OR 23 MILES EAST OF PICKSTOWN...MOVING 
SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYNDALL AROUND 815 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4285 9792 4308 9830 4321 9814 4320 9811
      4323 9811 4326 9807 4315 9764 4314 9764
TIME...MOT...LOC 1307Z 303DEG 35KT 4305 9805
WIND...HAIL 60MPH 1.25IN

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:56 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 28, 4:56 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT SAT AUG 27 2011

.DISCUSSION...

OVERALL CONDITIONS ACROSS THE MUCH OF THE CENTRAL AND WESTERN U.S.
HAVE CHANGED FAIRLY LITTLE OVER THE LAST 24 HOURS...WITH RIDGE BACKING
JUST A BIT FARTHER WESTWARD...A LITTLE MORE ESTABLISHED SUBTROPICAL
FLOW UP THE BACK SIDE...AND STRONGER NORTHWEST FLOW ESTABLISHED ACROSS
THE IMMEDIATE AREA. EVENING RAOBS EXHIBIT A FAIRLY STRONG SHEAR IN
PLACE IN LAYER ABOVE 2KM...THANKS TO A 55-60 KT MID LEVEL FLOW.
SURFACE RIDGE IN PLACE FROM MINNESOTA TO IOWA FEEDING DRIER AIR IN
FROM THE EAST...BUT SLIGHTLY STRONGER RETURN FLOW BRINGING SOME
MARGINAL MOISTURE THE LONG WAY THROUGH THE HIGH PLAINS. COMPLEX OF
STORMS HAS DEVELOPED ACROSS NORTH DAKOTA HEADING SOUTHEAST...AND
IN LAST HALF HOUR OR SO ISOLATED MID LEVEL STORMS HAVE POPPED WEST
OF THE JAMES VALLEY. CHALLENGE TODAY IS AGAIN CONVECTIVE TIMING
AND PLACEMENT.

FOR THE SHORT TERM...CONVECTIVE MODE AT THE START WILL BE DOMINATED
BY ISOLATED SUPERCELLS...AS STORMS ALREADY SHOWING GOOD ROTATING
CORES AT QUICK EARLY DEVELOPMENT. 45 TO 55 KNOTS OF EFFECTIVE SHEAR
INDICATED ON ANALYSIS...AND STEEP MID LEVEL LAPSE RATES WILL RESULT
IN AVAILABLE CAPE OF 1000-1500 J/KG. THREAT WITH THESE STORMS WOULD
SEEM TO BE MAINLY ISOLATED LARGE HAIL THROUGH THE EARLY MORNING
HOURS. THIS AXIS OF ELEVATED INSTABILITY WILL PUSH SLOWLY EASTWARD
FROM A HURON TO YANKTON LINE TOWARD DAYBREAK. AT THE SAME TIME...
COMPLEX OF STORMS TO THE NORTH WILL CONTINUE TO DIVE SOUTHEAST PER
ANY OF THE MYRIAD OF SHORT RANGE MODELS ALONG THE EDGE OF THE
ELEVATED MIXED LAYER...AFFECTING AREAS GENERALLY FROM THE JAMES
VALLEY EASTWARD THROUGH THE MORNING HOURS. AN INCREASINGLY BETTER
ENVIRONMENT SHOULD RESULT IN SOME UPSCALE GROWTH AND INTENSIFICATION
AT LEAST THROUGH MID MORNING...AND LOOK FOR STORMS ON THIS COMPLEX
FLANK TO ALSO BE CAPABLE OF LARGE HAIL BEFORE WEAKENING OF COMPLEX
BEGINS. WILL TIME THE FEATURES GENERALLY ALONG WITH THE SUBTLE UPPER
WAVE IN ND AS IT MOVES TOWARD IA BY MIDDAY. BY AFTERNOON...LIKELY
NOT A WHOLE LOT OF ACTION REMAINING IN SOUTHEASTERN CWA.  THE EFFECT
OF CONVECTION CLOUDS/PRECIPITATION WILL MAKE FOR A DIFFICULT
TEMPERATURE FORECAST...AND HEDGED THINGS DOWN A BIT WITH THE POST
CONVECTIVE DEBRIS/STABILIZATION LIKELY TO PUT DAMPER ON WARMING.

HEADING INTO TONIGHT...WEAK HIGH PRESSURE UNDER CLEARING SKIES WILL
LIKELY ALLOW FOR AT LEAST SOME PATCHY TO AREAS OF FOG TO DEVELOP
LATER IN THE NIGHT. IF RAINFALL BECOMES MORE WIDESPREAD OR
SIGNIFICANT...MAY GET SOME AREAS OF DENSE FOG FROM ERN SD INTO NW IA.

BOUNDARY LOOKS NOW LIKE IT WILL DISSIPATE OUTSIDE OUT NORTHERN
DOORSTEP LATER ON MONDAY...BUT NOT A LOT OF FOCUS FOR PRECIPITATION
UNTIL AT LEAST LATER IN THE DAY...WHEN A FAIRLY DISTINCT UPPER WAVE
MOVES ACROSS THE AREA LATER MONDAY AFTERNOON INTO MONDAY EVENING.
AIRMASS AT LOWER LEVELS WILL REMAIN SOMEWHAT DRY OVER MOST OF
AREA...AND TRIMMED BACK TO ONLY A SLIGHT CHANCE LATER IN AFTERNOON
AROUND KHON/KBKX AREAS.

GOING THROUGH MONDAY NIGHT AND INTO TUESDAY...AN ILL TIMED WAVE WILL
MOVE THROUGH AS FLOW TRANSITIONS FROM NORTHWEST TO EVENTUAL
SOUTHWEST. GOOD STRONG THETA E ADVECTION WITH STRENGTHENING LOW
LEVEL JET...FOCUS FOR MONDAY NIGHT PRIMARILY FROM MID JAMES TO LOWER
MISSOURI VALLEY...PUSHING NORTH AND EAST WITH BUILDING RIDGE THROUGH
TUESDAY AND TUESDAY EVENING.

OTHER THAN THREAT FOR A LINGERING SHOWER OR THUNDERSTORM IN THE FAR
NORTHEAST AREAS VERY EARLY WEDNESDAY IN ELEVATED WARM ADVECTION
ZONE...SHOULD THEREAFTER THROUGH THURSDAY END UP CAPPED OFF TO
ANY MORE CONVECTIVE DEVELOPMENT. WILL SHAKE OFF ANY TENDENCY FOR
LOW LEVEL DRYING...AND MAKE FOR A VERY WARM AND HUMID PERIOD.
THURSDAY HAS POTENTIAL TO BE VERY WARM...AND MAY BE UNDERDOING
TEMPERATURES GIVEN THE MINIMAL CHANCE FOR AN EAST OF SOUTH COMPONENT
TO WINDS...LIKELY EVEN MORE SOUTHWEST IN THE PRE FRONTAL ENVIRONMENT.
DID RAISE TEMPERATURE...BUT MAY NEED MORE AS A FEW SOLUTIONS
INDICATE SHALLOW MIXING TOWARD 100 NOT OUT OF THE QUESTION IN THE
LOWER JAMES/LOWER MISSOURI VALLEY. /CHAPMAN

&&

.AVIATION...
A THUNDERSTORM COMPLEX...NOW LOCATED IN CENTRAL ND...IS EXPECTED TO
TRACK SOUTHEASTWARD ACROSS THE AREA LATE THIS MORNING.  TIMING WOULD
PLACE IT AT OUR NORTHERN BORDER AROUND 12Z...AND FINALLY REACHING
THE KSUX AREA AROUND 15Z. POSSIBLE DEVELOPMENT AHEAD OF THE MAIN
THUNDERSTORM COMPLEX COULD BRING A ROUND OF THUNDERSTORMS A FEW
HOURS AHEAD OF SCHEDULE. A FEW STORMS WITH STRONG GUSTS AND MARGINAL
HAIL IS POSSIBLE. STORMS WILL CLEAR OUT FROM NORTHWEST TO SOUTHEAST
AFTER 18Z. LINGERING MOISTURE WILL BRING THE POTENTIAL FOR PATCHY
FOG DEVELOPMENT LATE TONIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 28, 6:04 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
604 AM CDT SUN AUG 28 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
604 AM CDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL BE CAPABLE OF
HAIL FROM QUARTER TO GOLF BALL SIZE FROM THE LOWER JAMES VALLEY
THROUGH THE MISSOURI RIVER CORRIDOR TOWARD SIOUX CITY.
ADDITIONALLY...A COMPLEX OF THUNDERSTORMS ACROSS NORTH CENTRAL
SOUTH DAKOTA WILL DROP SOUTHEAST AND AFFECT AREAS ALONG AND EAST
OF THE JAMES VALLEY STARTING AFTER SUNRISE.  THESE STORMS WILL
PRODUCE HAIL TO WALNUT SIZE AND WIND GUSTS TO AROUND 60
MPH...TRACKING AS FAR EAST AS THE INTERSTATE 29 CORRIDOR THROUGH
MIDDAY. BY AROUND NOON...THE THREAT FOR SEVERE THUNDERSTORMS
SHOULD DIMINISH...WITH A FEW LINGERING STORMS ACROSS MAINLY
NORTHWEST IOWA IN THE EARLY AFTERNOON.

FLOODING...
MINOR TO MODERATE FLOODING ON PARTS OF THE JAMES RIVER WILL
CONTINUE OVER THE NEXT COUPLE OF WEEKS...BUT RIVER LEVELS WILL
SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER
IS EXPECTED TO BE LARGELY BELOW FLOOD STAGE DURING THE FIRST HALF
OF SEPTEMBER.

FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN FORT
RANDALL DAM AND NEAR PONCA NEBRASKA...WITH RIVER LEVELS
CONTINUING TO DROP VERY SLOWLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL RETURN TO THE MISSOURI VALLEY ON
MONDAY EVENING...WITH THE THREAT FOR STORMS GRADUALLY SPREADING
NORTH AND EAST THROUGH TUESDAY. AT THIS TIME...SEVERE STORMS ARE
NOT EXPECTED.

THUNDERSTORMS WILL RETURN ON THURSDAY NIGHT AND FRIDAY...ALONG
WITH THE RISK FOR AN ISOLATED SEVERE STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE THROUGH NOON ALONG AND WEST OF
INTERSTATE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CHAPMAN

In the hours before

Local storm report, Aug 28, 6:26 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
626 AM CDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HAIL             8 NNE FULTON            43.84N 97.76W
08/28/2011  E0.88 INCH       HANSON             SD   TRAINED SPOTTER

            HAIL LASTED THROUGH 605 AM.

&&

JCHAPMAN
Local storm report, Aug 28, 7:07 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
707 AM CDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     HAIL             BRIDGEWATER             43.55N 97.50W
08/28/2011  M1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

0700 AM     HAIL             BRIDGEWATER             43.55N 97.50W
08/28/2011  M1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

            CONTINUATION OF QUARTER SIZE HAIL.

&&

JCHAPMAN
Local storm report, Aug 28, 7:28 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 AM CDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     TSTM WND GST     3 W HURON               44.36N 98.28W
08/28/2011  E60 MPH          BEADLE             SD   TRAINED SPOTTER

&&

JCHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:17 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Douglas43 min
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Douglas42 min
Aug 28, 5:43 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix47 min
Aug 28, 5:49 AM CDTSevere Thunderstorm WarningFSDHanson, McCook, Miner, Sanborn41 min
Aug 28, 6:30 AM CDTSevere Thunderstorm WarningFSDHanson, McCook, Miner, Minnehaha45 min
Aug 28, 6:54 AM CDTSevere Thunderstorm WarningFSDBeadle52 min
Aug 28, 6:58 AM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Minnehaha, Turner47 min
Aug 28, 7:33 AM CDTSevere Thunderstorm WarningFSDBeadle, Kingsbury, Miner, Sanborn42 min
Aug 28, 7:54 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton51 min
Aug 28, 7:57 AM CDTSevere Thunderstorm WarningFSDHutchinson, Turner, Yankton33 min
Aug 28, 8:00 AM CDTSevere Thunderstorm WarningFSDBrookings, Hanson, Kingsbury, Lake, McCook, Miner and 3 more60 min
Aug 28, 8:23 AM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton25 min
Aug 28, 8:24 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook, Turner51 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.